Quick Answer: What happens if you give a child too much cough medicine?

What should I do if my child takes too much medicine?

If you know or suspect your child has taken too much medicine, call the Poison Control Center at 800-222-1222. Keep the number programmed into your home and cell phones and posted on your refrigerator. Call 911 immediately if your child: Won’t wake up.

How much is an overdose of cough syrup?

At 1500 mg or more, a person is likely to overdose on dextromethorphan. This is 5-10 times the recommended dose of any over-the-counter medicine containing DXM.

What are the side effects of taking too much cough syrup?

What It Does:

  • paranoia and confusion.
  • excessive sweating.
  • nausea and vomiting (large quantities of cough syrup almost always cause people to throw up)
  • belly pain.
  • irregular heartbeat and high blood pressure.
  • restlessness.
  • dry, itchy skin and facial redness.

What are the effects of abusing cough medicine?

Effects of abuse

  • Hot flashes.
  • Nausea, vomiting, and dizziness.
  • Lack of coordination.
  • Panic attack or seizures.
  • Impaired judgment.
  • Sweating.
  • Lethargy or drowsiness—or hyperactivity.
  • Slurred speech.
IT IS SURPRISING:  Which is better Similac Sensitive or Enfamil Gentlease?

What are the signs of over medication?

The Signs and Symptoms of Overmedication

  • Fatigue and energy depletion.
  • Pressure in the abdomen.
  • Aches and pains in the body.
  • Problems with balance and motor skills.
  • Fatalities and falls.
  • Rashes and flushing of the skin on a regular basis.
  • Weight gain or loss that is not clarified.

What are the side effects of taking too much medicine?

Symptoms of a drug overdose (including alcohol poisoning) may include:

  • nausea and vomiting.
  • severe stomach pain and abdominal cramps.
  • diarrhoea.
  • chest pain.
  • dizziness.
  • loss of balance.
  • loss of co-ordination.
  • being unresponsive, but awake.

Can you overdose on Delsym cough syrup?

It is easy to overdose on dextromethorphan with as little a three times the recommended dose. The effects can vary depending on body size and previous exposure to the drug. If you overdose on dextromethorphan, the side effects can be serious and may include: Blurred vision or double vision.

Can you get drunk off of cough syrup?

What Happens if You Drink Too Much Cough Syrup? When overused at low doses, DXM intoxication is similar to that of alcohol intoxication. Higher doses of DXM have dissociative effects and very high doses can cause hallucinations.

What happens if you overdose on mucinex?

Symptoms of overdose may include: extreme drowsiness, blurred vision, confusion, hallucinations, slow/shallow breathing, seizures. If your doctor prescribed this medication, do not share this medication with others. Keep all regular medical and laboratory appointments.

What happens if you overdose on Benadryl?

Overdose warning

Although online challenges may encourage it, it is not safe to take more than the recommended dosage of Benadryl. Doing so can lead to overdose and severe symptoms, including abnormal heart rhythms, hallucinations, seizures, and even death in rare cases.

IT IS SURPRISING:  Do baby wipes affect pH?

Why is cough syrup bad?

Dextromethorphan (DXM) is found in many OTC cough and cold medicines. DXM can cause hallucinations and an altered state of consciousness in high doses. DXM abuse can cause dangerous behaviors and side effects, mental illness, and death.